Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 4, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jan 19, 2008, 7:35 PM EST for Brevard County, Volusia County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 19, 2008, 7:35 PM EST (00:35 UTC)
- Expired
- Jan 19, 2008, 8:00 PM EST
- In force
- 25 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Brevard County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 75 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 19, 3:29 PM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 0.6 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 271 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -94 m²/s²
- 0-3 km storm-relative helicity
- -103 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMLB 200036
SVRMLB
FLC009-127-200100-
/O.NEW.KMLB.SV.W.0004.080120T0035Z-080120T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
735 PM EST SAT JAN 19 2008
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BREVARD COUNTY IN FLORIDA.
SOUTHEASTERN VOLUSIA COUNTY IN FLORIDA.
* UNTIL 800 PM EST
* AT 732 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR MAYTOWN...OR ABOUT OVER
MAYTOWN...AND MOVING EAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
NEW SMYRNA BEACH...EDGEWATER...OAK HILL...MERRITT ISLAND WILDLIFE
REFUGE...AND PLAYALINDA BEACH.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
LAT...LON 2891 8076 2870 8059 2864 8059 2852 8093
2858 8093 2860 8098 2895 8114 2909 8086
TIME...MOT...LOC 0035Z 251DEG 44KT 2886 8089
$$
KELLY1 follow-up statement
000
WWUS52 KMLB 200103
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
800 PM EST SAT JAN 19 2008
FLC009-127-200110-
/O.EXP.KMLB.SV.W.0004.000000T0000Z-080120T0100Z/
VOLUSIA FL-BREVARD FL-
800 PM EST SAT JAN 19 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BREVARD AND
SOUTHEASTERN VOLUSIA COUNTIES EXPIRES AT 800 PM EST...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM
THAT PROMPTED THE WARNING HAD WEAKENED AND EXITED THE WARNING AREA...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
HEAVY RAIN AND STRONG WIND GUSTS WILL CONTINUE OVER NORTHERN BREVARD
COUNTY THROUGH 9 PM. WIND GUSTS UP TO 55 MPH WILL CONTINUE TO BE
POSSIBLE.
LAT...LON 2891 8076 2870 8059 2864 8059 2852 8093
2858 8093 2860 8098 2895 8114 2909 8086
TIME...MOT...LOC 0100Z 251DEG 44KT 2896 8056
$$
KELLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 19, 2:55 PM EST, 4 hours 40 minutes earlier.
Area forecast discussion, Jan 19, 2:55 PM EST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
255 PM EST SAT JAN 19 2008
.DISCUSSION...
.NOW/TONIGHT...QUITE A DIVERSITY OF WX CONDITIONS ACROSS THE
FORECAST AREA BOTH SPATIALLY AND TEMPORALLY TODAY...WITH ADDITIONAL
CHANGES ON THE WAY. FRONT STRUGGLED TO MOVE FARTHER NORTH THIS
MORNING KEEPING MCO AND VICINITY IN THE SOUP FOR LONGER THAN
EXPECTED INTO THE EARLY AFTERNOON. LOW CLOUDINESS AND REDUCED
VISIBILITIES SHOULD BEGIN TO FINALLY IMPROVE THERE GETTING A
TEMPORARY BUMP AS THE GULF SYSTEM DRAWS A LITTLE CLOSER. DUE TO THE
ASSOCIATED LOW CLOUDS...HEATING HAS BEEN SLOWED FROM TBW TO XMR AND
LOCATIONS NORTH...BUT TEMPS IN THE LOW 80S HAVE BEEN REALIZED POINTS
SOUTH. THUS...WARM SECTOR INSTABILITY HAS BEEN CONFINED SOUTH WITH
CAPE VALUES 500 J/KG OR LESS NORTH. YET...EXPECTING TO SEE BREAKS IN
OVERCAST ALONG THE SOUTH EDGE OF THE DECK AS WARM FRONT MORE READILY
BUMPS NORTH DURING PERIOD OF MAX HEATING. DONT EXPECT INSITU
CONVECTION TO BE A CONCERN...BUT AM IMPRESSED WITH THE INVIGORATED
LINE OF CONVECTION MOVING INTO THE EAST GULF WHICH SEEMS TO BE
HOLDING TOGETHER. MODEL WIND SPEEDS AT 850MB BLAST THROUGH AT 35-50
KT BUT VERTICAL PROFILE IS NEARLY UNIDIRECTIONAL JUST ABOVE THE
SURFACE THROUGH 500 MB. CONVECTIVE LINE SHOULD HOLD TOGETHER AND
OFFER OPPORTUNITY FOR SOME STRONG STORMS AND BOWING LINE SEGMENTS
WITH ISOLATED SEVERE GUST POTENTIAL. FRONT TO PASS THROUGH FORECAST
AREA BETWEEN 00-06Z.
.SUNDAY...POST FRONTAL SETUP AS EXPANSIVE HIGH SETTLES OVER THE
SOUTHEAST U.S. COLD AIR ADVECTION WILL BRING A BRISK START TO THE
MORNING WITH LOWS IN THE 40S NORTH AND 50S SOUTH. HOWEVER...WINDS
TO VEER TO ONSHORE FAIRLY QUICKLY. WINDS WILL BE OCCASIONALLY
GUSTY TOMORROW.
.SUN NIGHT THROUGH NEXT SAT...UPPER FLOW PATTERN ACROSS THE
SOUTHERN PART OF THE COUNTRY WILL BE MAINLY WEST TO EAST WITH
NORTHERN STREAM SHORTWAVES REMAINING TO OUR NORTH. THIS
PROGRESSIVE PATTERN WILL LEAD TO SOME TIMING DIFFICULTIES BUT
OVERALL IT DOES NOT LOOK LIKE THERE WILL BE ANY ADDITIONAL MAJOR
AIR MASS CHANGES.
THE LOCAL WEATHER WILL BE CONTROLLED BY A LARGE CANADIAN
HIGH THROUGH TUE THEN A FRONT WILL MOVE OFFSHORE THE EASTERN
SEABOARD AND ANOTHER HIGH PRESSURE SYSTEM WILL MOVE ACROSS THE
EASTERN U.S. THROUGH LATE WEEK AND OFFSHORE SAT. THE MAIN
DIFFERENCE I CAN SEE WITH THIS RUN IS THAT OVERALL IT IS DRIER.
HAVE NOT MADE ANY MAJOR CHANGES YET AS THIS WOULD HAVE TO BE
CONFIRMED BY A FEW MODEL RUNS.
.SUN NIGHT-MON...MARINE MODIFICATION OF THE COLD AIR MASS WILL
OCCUR AS LOW LEVEL FLOW VEERS QUICKLY TO THE NORTHEAST AND EAST.
THE NORTH AND INTERIOR WILL STILL BE COLD THOUGH SUN NIGHT DUE TO
AGEOSTROPHIC NORTHERLY FLOW. NORTHEAST/EAST FLOW ON MON WILL NOT
MODIFY TEMPS BACK TO NORMAL AS EXTENSIVE STRATOCU SHOULD BE
ADVECTED ONSHORE...AND TEMPS FROM THE LOWER 60S NORTH TO AROUND 70
SOUTH ARE EXPECTED.
WITH A LONG FETCH OF NORTH/NORTHEAST FLOW DOWN THE GULF
STREAM...HAVE MAINTAINED A SLIGHT CHANCE FOR LOW TOPPED SHOWERS
ALONG THE SOUTHEAST COAST. WITH EXTENSIVE STRATOCU AND BREEZY
ONSHORE FLOW WOULD NOT BE SURPRISED IF LIGHT SHOWERS EXTENDED
FURTHER NORTH ALONG THE COAST...BUT LATER FORECASTS CAN FINE TUNE
ANY ADDITIONAL AREAS THAT WILL HAVE A SMALL CHANCE FOR LIGHT
SHOWERS.
.TUE...ONSHORE FLOW IS FORECAST TO DECREASE AND VEER AS HIGH
PRESSURE PUSHES OFFSHORE. PREVIOUS FORECAST HAS 30 POPS AREAWIDE
BUT THE LATEST RUN WOULD SUGGEST THAT THE MAIN RAIN CHANCES WILL
BE ALONG THE SOUTH HALF OF THE COAST. HAVE NOT MADE ANY CHANGES
TO POPS. TEMPS WILL RETURN TO ABOVE NORMAL.
.WED-SAT...NEXT FRONT IS FORECAST TO SLIDE OFFSHORE THE MID
ATLANTIC WED WITH LITTLE EFFECT ON THE AREA AND MINIMAL POPS IF
ANY ARE EXPECTED. THE LATEST GFS SHOWS A WEAK LOW FORMING ON THE
TAIL END OF THIS FRONT IN THE NORTHEAST GULF ON THU AND FRONT
PUSHING SOUTH OF THE AREA BY FRI. DURING THIS TRANSITION THERE
SHOULD BE SOME CHANCE FOR SHOWERS. THE PREVIOUS FORECAST HAD NO
POPS THU AND 20/30 POPS FRI AND WILL NOT CHANGE THIS AS TIMING IS
UNCERTAIN. HIGH PRESSURE FOLLOWING THIS FRONT IS FORECAST TO MOVE
OFF THE EASTERN SEABOARD SAT WITH TEMPS WELL ABOVE NORMAL.
&&
.AVIATION...CEILINGS LIFTING IN ADVANCE OF AN APPROACHING LINE OF
THUNDERSTORMS WHICH IS NOW OVER THE EAST GULF. AS LINE GETS
CLOSER...VFR/MVFR CONDITIONS JEOPARDIZED BY CONVECTIVE ACTIVITY.
WIND GUSTS TO 30KT POSSIBLE.
&&
.MARINE...WINDS AND SEAS WILL INCREASE TONIGHT AND SUNDAY WITH
OCCASIONAL GUSTS TO GALE FORCE EXPECTED.
.SUN NIGHT-THU...AFTER TERRIBLE BOATING CONDITIONS EARLY IN THE
WEEK...WINDS ARE FORECAST TO DECREASE SUBSTANTIALLY BY LATE TUE AS
FRONTAL TROUGH MOVES ACROSS THE EASTERN SEABOARD. SEAS ON TUE MAY
STILL BE A PROBLEM AS THEY WILL BE SLOW TO SUBSIDE AND THERE WILL
STILL BE SOME WIND CHOP. WINDS MAY CONTINUE TO BE RATHER BENIGN
ON WED...AND POSSIBLY THU...AS THE MAIN WIND SURGE BEHIND THE
BOUNDARY IS FORECAST TO STAY WELL TO OUR NORTH.
&&
.FIRE WEATHER...RED FLAG CONDITIONS FOR SUNDAY AS DRY AIR MOVES IN
BEHIND THE FRONT DROPPING MIN RHS TO 35 PERCENT. WINDS WILL BE NORTH TO
NORTHEAST AT 15 MPH AND OCASSIONALLY GUSTY...AND THUS A CONCERN
FOR INTERIOR COUNTIES FROM OSCEOLA NORTH. THE COASTAL COUNTIES
SHOULD BE OK. SHORT-LIVED SCENARIO AS MONDAY WINDS ARE ONSHORE AND
QUICKLY MODERATING.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 44 55 43 63 / 70 10 10 10
MCO 48 58 43 67 / 70 10 10 10
MLB 52 59 51 69 / 70 10 10 10
VRB 56 62 53 70 / 60 10 10 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING SUNDAY AFTERNOON FOR INLAND VOLUSIA-
NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN LAKE-OSCEOLA.
AM...SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 10 PM EST
MONDAY FOR COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA
BREVARD COUNTY LINE OUT 20 NM-COASTAL WATERS FROM VOLUSIA
BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 10 PM EST MONDAY FOR COASTAL WATERS
FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-WATERS FROM
FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...DS
LONG TERM....RLHazardous weather outlook, Jan 19, 5:46 AM EST, 13 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 546 AM EST SAT JAN 19 2008 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-192100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 546 AM EST SAT JAN 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A WARM FRONT WILL LIFT NORTH THROUGH EAST CENTRAL FLORIDA TODAY... FOLLOWED BY A STRONG COLD FRONT PUSHING DOWN THE PENINSULA TONIGHT. ALONG WITH THE LIKELIHOOD OF SHOWERS...THERE WILL BE A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. AFTERNOON STORM CHANCES WILL BE HIGHEST OVER SOUTHERN SECTIONS AS TEMPERATURES CLIMB TOWARD THE MID 80S. THE PRIMARY THREATS FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND GUSTS. BY THIS EVENING...THE HIGHEST STORM POTENTIAL WILL SHIFT TO THE NORTHERN SECTIONS WHERE ATMOSPHERIC LIFT AND WIND SHEAR WILL BE HIGHEST. THE POTENTIAL EXISTS FOR A FEW OF THESE STORMS TO PRODUCE DAMAGING WIND GUSTS OR ACQUIRE ROTATION AND POSSIBLY PRODUCE A TORNADO. PERSONS IN EAST CENTRAL FLORIDA SHOULD KEEP INFORMED OF THE WEATHER AND BE PREPARED TO TAKE QUICK ACTION BEFORE A STORM THREATENS YOUR LOCATION. ...RIP CURRENT IMPACT... A SMALL LONG PERIOD SWELL WILL ENHANCE THE RIP CURRENT RISK TODAY. ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD. ...WIND AND SEA IMPACT... BOATING CONDITIONS WILL DETERIORATE TODAY AS SOUTHERLY WINDS INCREASE BEHIND THE WARM FRONT. WINDS WILL SHIFT TO NORTHERLY BEHIND A COLD FRONT PUSHING DOWN THE STATE TONIGHT AND INCREASE FURTHER...WITH OCCASIONAL GUSTS TO GALE FORCE DEVELOPING OFFSHORE AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS BOATING CONDITIONS WILL PERSIST THROUGH MONDAY. EXPECT COLDER MORNINGS SUNDAY AND MONDAY WITH WIND CHILLS DROPPING INTO THE MID 30S OVER NORTHERN SECTIONS AROUND SUNRISE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED LATE TODAY AND THIS EVENING. GLITTO
In the hours before
Special weather statement, Jan 19, 6:04 PM EST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 604 PM EST SAT JAN 19 2008 FLZ044-192345- NORTHERN LAKE COUNTY- 604 PM EST SAT JAN 19 2008 ...STRONG THUNDERSTORMS AFFECTING NORTHERN LAKE COUNTY... AT 600 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 29 MILES SOUTHWEST OF LEESBURG...MOVING NORTHEAST AT 55 TO 60 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE LADY LAKE... FRUITLAND PARK AND LEESBURG. THE PRIMARY THREAT WILL BE WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. CONDITIONS ARE FAVORABLE FOR ISOLATED DAMAGING WIND GUSTS AROUND 60 MPH AND POSSIBLY A TORNADO. A TORNADO WATCH CONTINUES UNTIL 10 PM. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE. KELLY
Special weather statement, Jan 19, 6:27 PM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 627 PM EST SAT JAN 19 2008 FLZ045-053-144-200015- ORANGE-OSCEOLA-SOUTHERN LAKE COUNTY- 627 PM EST SAT JAN 19 2008 ...STRONG THUNDERSTORMS AFFECTING SOUTHERN LAKE COUNTY...MOVING TOWARDS WESTERN ORANGE COUNTY...NORTHWESTERN OSCEOLA COUNTY... AT 625 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 13 MILES SOUTH OF GROVELAND...MOVING NORTHEAST AT 55 TO 60 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE CLERMONT AND WEKIWA SPRINGS STATE PARK. OTHER STRONG STORMS WILL AFFECT THE THEME PARKS...CELEBRATION AND ORLANDO. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE. KELLY
Special weather statement, Jan 19, 6:43 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 643 PM EST SAT JAN 19 2008 FLZ053-200045- OSCEOLA- 643 PM EST SAT JAN 19 2008 ...STRONG THUNDERSTORMS APPROACHING OSCEOLA COUNTY FROM THE WEST... AT 640 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 5 MILES WEST OF CELEBRATION...MOVING NORTHEAST AT 55 TO 60 MPH. OTHER STRONG STORMS ARE EXPECTED TO MOVE OUT OF POLK COUNTY INTO NORTHERN AND CENTRAL OSCEOLA COUNTY. THE PRIMARY THREAT WILL BE WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. CONDITIONS ARE FAVORABLE FOR DAMAGING WIND GUSTS OF 60 MPH AND POSSIBLY A TORNADO. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE. KELLY
Special weather statement, Jan 19, 6:59 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 659 PM EST SAT JAN 19 2008 FLZ041-046-141-200045- COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-SEMINOLE- 659 PM EST SAT JAN 19 2008 ...STRONG THUNDERSTORMS AFFECTING SEMINOLE COUNTY...VOLUSIA COUNTY... AT 655 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BAND OF STRONG STORMS OVERSPREADING SEMINOLE COUNTY FROM THE SOUTHWEST...MOVING NORTHEAST AT 55 TO 60 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE SANFORD...DELTONA...DAYTONA BEACH. THE PRIMARY THREAT WILL BE STRONG WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. CONDITIONS ARE FAVORABLE FOR ISOLATED DAMAGING WIND GUSTS NEAR 60 MPH. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE. KELLY
Special weather statement, Jan 19, 7:07 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 707 PM EST SAT JAN 19 2008 FLZ045-200045- ORANGE- 707 PM EST SAT JAN 19 2008 ...STRONG THUNDERSTORMS AFFECTING CENTRAL ORANGE COUNTY HEADING INTO EASTERN ORANGE COUNTY... AT 701 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER ORLANDO...MOVING EAST AT 55 TO 60 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE ORLANDO INTERNATIONAL AND EXECUTIVE AIRPORTS...BITHLO. THE PRIMARY THREAT WILL BE GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. CONDITIONS ARE FAVORABLE FOR AN ISOLATED DAMAGING WIND GUST OF 60 MPH. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE. KELLY
Special weather statement, Jan 19, 7:18 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 718 PM EST SAT JAN 19 2008 FLZ047-147-200100- NORTHERN BREVARD COUNTY-SOUTHERN BREVARD COUNTY- 718 PM EST SAT JAN 19 2008 ...STRONG THUNDERSTORMS AFFECTING BREVARD COUNTY... AT 715 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG STORMS FROM 20 MILES NORTHWEST OF SCOTTSMOOR SOUTHWARD INTO ORANGE AND OSCEOLA COUNTIES...MOVING EAST AT 50 MPH. LOCATIONS IN THE PATH OF THESE STRONG STORMS INCLUDE TITUSVILLE... MERRITT ISLAND...PORT SAINT JOHN...COCOA...ROCKLEDGE...PATRICK AIR FORCE BASE AND KENNEDY SPACE CENTER. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. KELLY
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 7:22 PM EST | Special Marine Warning | MLB | 113 min | |
| Jan 19, 7:25 PM EST | Severe Thunderstorm Warning | MLB | Orange, Osceola | 35 min |
| Jan 19, 9:20 PM EST | Special Marine Warning | MLB | 115 min | |
| Jan 20, 7:15 AM EST | Lake Wind Advisory | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 11 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.